Skip to content
My WebMD Sign In, Sign Up
telithromycin

Interactions

Toremifene/Strong CYP 3A4 Inhibitors

This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.

Medical warning:

Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.

How the interaction occurs:

Atazanavir, clarithromycin, indinavir, itraconazole, ketoconazole, nefazodone, nelfinavir, ritonavir, saquinavir, telithromycin, or voriconazole may slow down how quickly your liver processes toremifene. Toremifene can affect your heart's rhythm.

What might happen:

The amount of toremifene in your blood may increase. This may increase your risk of an irregular heartbeat, which may be life-threatening.

What you should do about this interaction:

Let your healthcare professionals (e.g doctor or pharmacist) know right away that you are taking these medications together. Your doctor may want you to stop taking toremifene while you are taking your other medicine or he may want to perform an electrocardiogram (ECG) on you to see if the medicines are affecting your heart's rhythm. Let your doctor know right away if you notice an irregular heartbeat or have any dizziness or fainting episodes.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.

References:

1.Fareston (toremifene citrate) US prescribing information. GTx, Inc. March, 2011.

2.US Food and Drug Administration (FDA). Drug Development and Drug Interactions: Table of Substrates, Inhibitors and Inducers. Available at: http://www.fda.gov/Drugs/DevelopmentApprovalProcess/DevelopmentResources/D rugInteractionsLabeling/ucm093664.htm. Updated 08/05/2011.

3.Drew BJ, Ackerman MJ, Funk M, Gibler WB, Kligfield P, Menon V, Philippides GJ, Roden DM, Zareba W. Prevention of torsade de pointes in hospital settings: a scientific statement from the American Heart Association and the American College of Cardiology Foundation. J Am Coll Cardiol 2010 Mar 2;55(9):934-47.

Selected from data included with permission and copyrighted by First Databank, Inc. This copyrighted material has been downloaded from a licensed data provider and is not for distribution, expect as may be authorized by the applicable terms of use.

CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.

More about Drugs and Medications

URAC: Accredited Health Web Site HONcode Seal AdChoices